MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX LOCKING LOOP; CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC CORPORATION PERCUFLEX LOCKING LOOP; CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number M0064101110
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a percutaneous locking loop nephrostomy catheter was placed in the kidney during a percutaneous nephrolithonomy (pcn) procedure performed on (b)(6) 2022.On (b)(6) 2022, it was noticed that the catheter was leaking due to the broken catheter.A tape was temporarily wrapped around the catheter to prevent the leakage.Finally, the catheter was removed, and was replaced with a new catheter on (b)(6) 2022.Note: the photos submitted by the customer shows the catheter was broken in two separate pieces and a kinked on the proximal end of the catheter.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem).Block h6: medical device code a0401 captures the reportable event of catheter break.Impact code f23 captures the reportable event of unexpected medical intervention.Block h10: investigation results the returned percutaneous locking loop nephrostomy catheter was analyzed, and a visual evaluation noted that the catheter was with bond around the proximal end.Additionally, the shaft was detached and had the suture entangled.Functional evaluation was performed, and it was found that the mandrel was able to pass through the stent without resistance.Microscopic examination was performed which confirmed the found problems.No other problems with the device were noted.A media analysis was performed to the photos submitted by the customer, and the first photo shows that the catheter was kink at the proximal end.Other photos show the catheter was detached from the shaft.The reported event of catheter break was confirmed.Investigation found that the catheter was kink, this is likely due to the interaction of the device, and handling/manipulation such as an excessive force applied over the device during the procedure, leading to the leakage found on the catheter.Additionally, the breakage reported is considered as part of the procedure.Taking all available information into consideration, the most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.Block h11: correction: block b5 (describe event or problem), h6 (impact code) and h10 (additional mfr narrative).
 
Event or Problem Description
It was reported to boston scientific corporation that a percutaneous locking loop nephrostomy catheter was placed in the kidney during a percutaneous nephrolithonomy (pcn) procedure performed on (b)(6), 2022.On (b)(6), 2022, it was noticed that the catheter was leaking due to the broken catheter.A tape was temporarily wrapped around the catheter to prevent the leakage.On (b)(6) 2022, the catheter was finally removed, and was replaced with another percutaneous locking loop nephrostomy catheter.Note: the photos submitted by the customer show the catheter was broken in two separate pieces and a kinked on the proximal end of the catheter.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.Additional information received on december 6, 2022.It was reported that the catheter had to be cut enable to remove from the patient.

Brand Name
PERCUFLEX LOCKING LOOP
Common Device Name
CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15787649
Report Number3005099803-2022-06504
Device Sequence Number14889844
Product Code GBO
UDI-Device Identifier08714729005223
UDI-Public08714729005223
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K820867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberM0064101110
Device Catalogue Number410-111
Device Lot Number0028313255
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale